MAUDE Adverse Event Report: EXACTECH, INC. TRULIANT; Prosthesis, Knee, Patellofemorotibial, Semi-Constrained, Cemented, Polymer/Metal

EXACTECH, INC. TRULIANT; Prosthesis, Knee, Patellofemorotibial, Semi-Constrained, Cemented, Polymer/Metal
Model Number TRULIANT TIB IMP PS INSERT SZ 2.5 9MM
Medical Device Problem Codes Naturally Worn (2988); Patient Device Interaction Problem (4001); Lack of Effect (4065)
Health Effect - Clinical Codes Pain (1994); Implant Pain (4561); Swelling/ Edema (4577); Arthrofibrosis (4885)
Date of Event 12/16/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Procode: prosthesis, knee, patellofemorotibial, semi-constrained, cemented, polymer/metal/polymer.Concomitants; 5698527, 02-012-60-1425 - logic stem ext 14mm x 25mm.5700482, 02-022-45-2525 - truliant tib fit tray cem sz 2.5f / 2.5t.6293157, 204-70-00 - tibial stem ext.Screw.6306257, 02-020-11-0325 - truliant ps cem fem ps cem right sz 2.5.6406012, 200-07-29 - advanced patella 29m 3 peg implant.Additional information, including the product investigation, will be submitted within 30 days of receipt.
 
Event or Problem Description
It was reported via legal notification, that patient, underwent initial right total knee replacement surgery on (b)(6) 2020 and was implanted with a truliant device, including a truliant posterior stabilized insert, size 2.5, 9mm made of polyethylene.Plaintiff underwent revision surgery of her right knee (b)(6) 2021, approximately 1 year 9 months post initial procedure.Upon information and belief, the need for revision in plaintiff's right knee was due to premature polyethylene wear of the tibial insert.Following the revision surgery, plaintiff continues to be limited in her activities of daily living.Despite undergoing revision surgery, plaintiff experiences daily pain and discomfort in her right knee which limits her activities of daily living and impacts her quality of life.No device return anticipated due to this being a legal case.No further information.
 
Additional Manufacturer Narrative
H6.The revision reported in (b)(4) may have been the result of prosthesis wear as stated in the legal documentation.However, this cannot be confirmed as the devices were not available for evaluation and images/pre-revision radiographs were not provided.A contributing factor to the revision may have been inclusion of the implanted polyethylene component in the packaging recall.
 
Event or Problem Description
Additional information- as reported via legal documentation, a patient underwent an initial right total knee replacement surgery on (b)(6) 2020 and was implanted with a truliant device, the patient underwent revision surgery of her right knee (b)(6) 2021, approximately 1 year 9 months post initial procedure.The patient was revised to a competitor¿s devices.Revision operative report of (b)(6) 2021.Post operative diagnosis- severe arthrofibrosis following right total knee arthroplasty.Indication for surgery- she has had ongoing knee pain and knee flexion contracture initially with range of motion only from 40 to 90 degrees.She was subsequently referred to for progressively worsening knee stiffness and pain.Work-up for infection was negative.On initial evaluation her range of motion was only 68 degrees of knee flexion contracture and flexion to 85 degrees.There were no apparent radiographic anomalies with the x-rays.Findings - 65-degree knee flexion contracture and only flexed to 95 degrees preoperatively.Postoperatively range of motion was to 125 degrees.Upon entry into the knee joint there is extensive hypertrophic scarring.There was bridging fibrotic tissue from the intercondylar notch to the patellar tendon with heterotopic bone.This was impeding knee extension.The surgeon noted that there was not any polyethylene wear, and there was not any gross loosening of the femoral component.Complications -there was a stem tibial component in place.On extraction of the tibial component there was fracture of the proximal medial tibia.This did not extend distally.There is no violation of the medial retinaculum or medial collateral ligament.There is no other patient demographic or medical history available.There is no device return.There are no photos or other images of the device provided.No additional information is available.
 
Additional Manufacturer Narrative
H6.Additional investigation results -the truliant tib imp device with serial number (b)(6) is confirmed to have been packaged in a vacuum bag that does not contain evoh.The cause of the patient¿s arthrofibrosis and subsequent revision cannot be conclusively determined; however, it is most likely related to the patient¿s underlying condition as associated with the interaction between the implanted device and the patient due to patient illness, unique anatomy "[bmi 46 morbidly obese]", or other condition that impacts the performance of the device.These devices are used for treatment not diagnosis.There is no other information available.

Brand Name
TRULIANT
Common Device Name
Prosthesis, Knee, Patellofemorotibial, Semi-Constrained, Cemented, Polymer/Metal
Manufacturer (Section D)
EXACTECH, INC.
2320 nw 66 court
gainesville FL 32653
Manufacturer (Section G)
EXACTECH, INC.
2320 nw 66 court
gainesville FL 32653
Manufacturer Contact
kate jacobson
3523771140
MDR Report Key16378411
Report Number1038671-2023-00170
Device Sequence Number6082205
Product Code JWH
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K152170
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Device Explanted Year2021
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Consumer,Health Professional,Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Remedial Action Recall
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 09/21/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberTRULIANT TIB IMP PS INSERT SZ 2.5 9MM
Device Catalogue Number02-022-35-2509
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/20/2023
Supplement Date Received by Manufacturer04/14/2023
07/26/2023
09/21/2026
Initial Report FDA Received Date02/15/2023
Supplement Report FDA Received Date04/17/2023
07/26/2023
09/21/2026
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured09/11/2019
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
Z-0023-2022
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SEE H10
Outcome Attributed to Adverse Event Required Intervention;
Patient Age55 YR
Patient SexFemale